Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Counting generic genus-$0$ curves on Hirzebruch surfaces


Author: Holger Spielberg
Journal: Proc. Amer. Math. Soc. 130 (2002), 1257-1264
MSC (1991): Primary 14N35; Secondary 53D45, 14H10, 14M25
DOI: https://doi.org/10.1090/S0002-9939-01-06418-8
Published electronically: December 27, 2001
MathSciNet review: 1879945
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Hirzebruch surfaces $ F_{k} $ provide an excellent example to underline the fact that in general symplectic manifolds, Gromov-Witten invariants might well count curves in the boundary components of the moduli spaces. We use this example to explain in detail that the counting argument given by Batyrev for toric manifolds does not work.


References [Enhancements On Off] (What's this?)

  • [Bat93] Victor V. Batyrev. Quantum cohomology rings of toric manifolds. Astérisque, 218:9-34, 1993. MR 95b:32034
  • [CM00] Laura Costa and Rosa M. Miró-Roig. The Leray quantum relation for a class of non-Fano toric varieties. Preprint.
  • [CK99] David A. Cox and Sheldon Katz. Mirror Symmetry and Algebraic Geometry. Mathematical Surveys and Monographs 68, Amer. Math. Soc., 1999. MR 2000d:14048
  • [FO99] K. Fukaya and K. Ono. Arnold conjecture and Gromov-Witten invariants. Topology, 38(5):933-1048, 1999. MR 2000j:53116
  • [Giv98] Alexander Givental. A mirror theorem for toric complete intersections. Topological field theory, primitive forms and related topics, Kyoto, 1996, pages 141-175, Prog. Math., 160, Birkhäuser, 1998. MR 2000a:14063
  • [Gro85] M. Gromov. Pseudo-holomorphic curves in symplectic geometry. Invent. Math., 82:307-347, 1985. MR 87j:53053
  • [LT98] Jun Li and Gang Tian. Virtual moduli cycles and Gromov-Witten invariants of general symplectic manifolds. Topics in symplectic 4-manifolds, Irvine, 1996, pages 47-83, International Press, 1998. MR 2000d:53137
  • [RT95] Yongbin Ruan and Gang Tian. A mathematical theory of quantum cohomology. J. Diff. Geom., 42(2):259-367, 1995. MR 96m:58033
  • [Sie96] Bernd Siebert. Gromov-Witten invariants for general symplectic manifolds. Preprint dg-ga/9608005, LANL preprint server, August 1996.
  • [Sie99] Bernd Siebert. An update on (small) quantum cohomology. Mirror symmetry III (Montreal, PQ, 1995), Number 10 in AMS/IP Stud. Adv. Math., pages 279-312, Amer. Math. Soc., 1999. MR 2000d:14060
  • [Spi99] Holger Spielberg. The Gromov-Witten invariants of symplectic toric manifolds, and their quantum cohomology ring. C. R. Acad. Sci. Paris, Série I, 329(8):699-704, 1999. MR 2000j:14087

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 14N35, 53D45, 14H10, 14M25

Retrieve articles in all journals with MSC (1991): 14N35, 53D45, 14H10, 14M25


Additional Information

Holger Spielberg
Affiliation: Departamento de Matemática, Instituto Superior Técnico, Av. Rovisco Pais, 1049-001 Lisboa, Portugal
Email: Spielberg@member.ams.org

DOI: https://doi.org/10.1090/S0002-9939-01-06418-8
Keywords: Hirzebruch surfaces, quantum cohomology, Gromov--Witten invariants, toric manifolds
Received by editor(s): October 6, 2000
Published electronically: December 27, 2001
Communicated by: Mohan Ramachandran
Article copyright: © Copyright 2001 American Mathematical Society

American Mathematical Society